I have diabetes since 3yrsnow my HBa1c 73due is increased

Patient

Q: I have diabetes since 3yrs...now my HBa1c 7.3...due to increased cholesterol level I had put on tab fibator 10mg some months ago & thereafter it comes to a very normal level i.e. TG 62 ,LDL 51, HDL 34...now I am taking roseday 5mg daily with my glimepiride metformin tabs...now is it necessary to take cholesterol lowering tablets such as rosuvastatin after lower cholesterol levels...is there any side effects for taking it for a long period?

Doctor

A:   Hi.
Welcome to Ask The Doctor.

Crestor (rosuvastatin) belongs to a group of drugs called HMG CoA reductase inhibitors, or "statins." Rosuvastatin reduces levels of "bad" cholesterol (low-density lipoprotein or LDL) and triglycerides in the blood while increasing levels of "good" cholesterol (high-density lipoprotein or HDL). Crestor can cause a condition that results in the breakdown of skeletal muscle tissue, leading to kidney failure. Call your doctor right away if you have unexplained muscle pain, tenderness, or weakness especially if you also have a fever, unusual tiredness, and dark colored urine. You should not take rosuvastatin if you have liver disease, or if you breast-feeding a baby. Avoid eating foods that are high in fat or cholesterol.

Crestor will not be as effective in lowering your cholesterol if you do not follow a cholesterol-lowering diet plan. Crestor is usually taken once a day, with or without food. Take the medicine at the same time each day. While using this medicine, you may need frequent blood tests. Keep using this medicine as directed, even if you feel well. High cholesterol usually has no symptoms.

You may need to take Crestor on a long-term basis. You may need to stop using Crestor for a short time if you have:
uncontrolled seizures; an electrolyte imbalance (such as high or low potassium levels in your blood); severely low blood pressure; a severe infection or illness; dehydration; or surgery or a medical emergency. You should not stop using Crestor unless your Doctor tells you to. Crestor is only part of a treatment program that may also include diet, exercise, and weight control. Follow your Doctor's instructions very closely.

Hope this helps. Have a good day.

Related Q&A

Q: My 68 year old father has been diagnosed with an unknown virus. Prior to this diagnosis, he was generally healthy, wi...

Q: Ive been so tired for months now! Out of the blie this morning I tested my fasting blood sugar level and it was 164. ...

Q: When my sugar is low I experience exaggerated movements. Why

Q: When my sugar is low I get exaggerated movements. This has happened 3 times now Why?

Q: Think have diabetes..dont have medical insurance nor a primary physician. Found a lab that will test for diabetes sho...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews